Alert archive / Texas / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 2, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jan 8, 2022, 4:16 PM CST for Nacogdoches County, San Augustine County, Shelby County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 8, 2022, 4:16 PM CST (22:16 UTC)
- Expired
- Jan 8, 2022, 5:00 PM CST
- In force
- 44 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Nacogdoches County, TX, San Augustine County, TX, Shelby County, TX
The radar
The Shreveport radar (KSHV), 99 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.3 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 446 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 356 m²/s²
- 0-3 km storm-relative helicity
- 450 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
708
WUUS54 KSHV 082216
SVRSHV
TXC347-405-419-082300-
/O.NEW.KSHV.SV.W.0002.220108T2216Z-220108T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
416 PM CST Sat Jan 8 2022
The National Weather Service in Shreveport has issued a
* Severe Thunderstorm Warning for...
Northeastern Nacogdoches County in eastern Texas...
Southwestern Shelby County in eastern Texas...
Northwestern San Augustine County in eastern Texas...
* Until 500 PM CST.
* At 416 PM CST, a severe thunderstorm was located near Melrose, or 7
miles east of Nacogdoches, moving northeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Center, Garrison, Martinsville, Melrose, Arcadia and Stockman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3160 9460 3184 9450 3185 9445 3188 9446
3179 9412 3153 9447
TIME...MOT...LOC 2216Z 218DEG 29KT 3160 9453
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
201 follow-up statement
085
WWUS54 KSHV 082235
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
435 PM CST Sat Jan 8 2022
TXC405-082245-
/O.CAN.KSHV.SV.W.0002.000000T0000Z-220108T2300Z/
San Augustine TX-
435 PM CST Sat Jan 8 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN SAN AUGUSTINE
COUNTY IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3170 9448 3184 9450 3185 9445 3188 9446
3179 9412 3165 9436
TIME...MOT...LOC 2235Z 218DEG 29KT 3172 9442
$$
TXC347-419-082300-
/O.CON.KSHV.SV.W.0002.000000T0000Z-220108T2300Z/
Nacogdoches TX-Shelby TX-
435 PM CST Sat Jan 8 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CST
FOR NORTHEASTERN NACOGDOCHES AND SOUTHWESTERN SHELBY COUNTIES...
At 435 PM CST, a severe thunderstorm was located near Martinsville,
or 14 miles west of Center, moving northeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Center, Garrison, Arcadia and Stockman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3170 9448 3184 9450 3185 9445 3188 9446
3179 9412 3165 9436
TIME...MOT...LOC 2235Z 218DEG 29KT 3172 9442
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
20What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 8, 3:24 PM CST, 52 minutes earlier.
Area forecast discussion, Jan 8, 3:24 PM CST, 52 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 324 PM CST Sat Jan 8 2022 .SHORT TERM.../Tonight through Sunday Night/ Convection has become numerous as expected this afternoon across the Wrn half of the region, along an expanding H925-700 theta-e ridge along a 40-50kt SWrly LLJ axis, embedded within a low amplitude shortwave trough ejecting NE over E TX into SW AR/much of LA. Much of this convection remains a bit elevated, with small hail possible from the stronger storms given the low freezing levels/WBZ heights. However, the afternoon sfc analysis indicates a warm front over SE TX/SW LA, extending from near a DKR, to just N of a LFK, to DRI and LFT line. More sfc based convection has developed S of the front over SE TX, where better MLCapes of 1000-2000+ J/Kg exist. This front and accompanying warm sector should continue to expand N through the remainder of E TX/N LA/SW AR this evening, with min temps occurring at the start of the first period (tonight) across extreme NE TX/SE OK/SW AR, before temps rise later this evening/overnight with the warm frontal passage. Did have to lower the NBM temps up N this evening given their lack of warming up N this afternoon, and bumped temps up a tad over Deep E TX/N LA as temps will not fall much this evening. The NBM has lowered pops slightly from earlier runs tonight, with some variability amongst the ensembles and deterministic progs, but did maintain categorical pops for much of N LA/SW AR while tapering pops back slightly over E TX/SE OK as drier mid/upper level air behind the weak troughing begins to entrain E into these areas tonight. However, additional large scale ascent will increase late tonight in advance on a longwave trough noted from the Nrn Plains through the Rockies and Four Corners Region, which will translate E into the Plains late. Ample deep lyr shear will persist overnight, with the expanding warm sector yielding upwards to 500-1000 J/kg of MLCape within steeping mid-level lapse rates. Thus, an isolated strong to svr storm can not be ruled out (with hail, winds, and even an isolated tornado possible), mainly over E TX/N LA/far Srn AR, which will shift E into the Ern sections of NCntrl LA by/after daybreak Sunday. Did maintain categorical pops Sunday morning for the Ern zones, although a deep wedge of drier air will begin to quickly advect E across E TX/SW AR/N LA in advance of a cold front that will begin shifting SE into the region, thus tapering the convection by midday across N LA. Max temps will occur Sunday morning mainly N of I-20 ahead of the front, before temps fall with the onset of cold advection with the cold fropa. Did raise max temps a bit over the warm sector of N LA, as temps should warm with the departure of the convection by late morning, with a return of colder conditions with the fropa Sunday night. Despite the low cigs associated with the passage of the H850 trough Sunday night, cold advection will remain strong enough such that temps should fall back below freezing generally N of I-20, with a gradual clearing trend (aside from the lingering cirrus along/beneath the upper trough axis) expected for Monday. 15 && .LONG TERM.../Monday through Saturday/ Monday's chilly start will not be followed by a rapid return to warm temperatures , as brisk northerly winds will keep temperatures below average for the start of the workweek. Highs Monday afternoon will struggle to climb out of the low to mid 50s areawide, dropping to or below the freezing mark Tuesday morning. Together with these cooler conditions, mostly clear skies and dry weather will dominate through the middle of the week, gradually warming with each day as the upper level trough departs to our east and a southerly flow regime rebuilds in its wake. By Wednesday and Thursday, we will be looking at highs in the upper 50s and low to mid 60s throughout the ArkLaTex. As the week continues, an upper level low developing over the SW CONUS and NW Mexico will eject eastward, bringing a renewed chance of rainfall to our western zones Thursday afternoon, spreading across the ArkLaTex overnight into Friday, with wet and warmer conditions remaining in the forecast areawide as next week draws to a close and the weekend begins, with rainfall departing at the earliest during the day Saturday. The most recent model runs have slowed the progression of this system down considerably, on the order of a day or so. Will continue to monitor closely to ascertain a better consensus in subsequent updates. Another upper level low looks to be setting up right on the heels of this first rainmaker, so any drier conditions may prove to be short-lived. /26/ && .PREV DISCUSSION... /issued 1201 PM CST Sat Jan 8 2022/ AVIATION... A mix of IFR/LIFR cigs will continue through at least this evening over E TX/SE Ok/adjacent SW AR, with MVFR cigs over SCntrl AR/N LA expected to gradually deteriorate to IFR through the afternoon as sct to numerous convection begins to gradually spread ENE into Srn AR/N LA from E TX. Have prevailed VCSH with tempo thunder mention for the E TX/TXK terminals for the afternoon, before introducing similar mention at SHV/ELD by 20Z. While this convection should diminish late this afternoon/early evening across the Wrn sections of E TX, the remainder of the region will see convection persist this evening through the overnight hours, with mostly IFR cigs persisting through the end of the 18Z TAF period. A cold front will begin to enter the region by mid-morning Sunday, with drier air spreading E ahead of the front resulting in some gradual improvements to cigs across E TX through midday, which may result in low MVFR cigs returning to the TYR/GGG/LFK terminals. The convection should exit the region to the E by midday, with slow improvements to cigs (albeit to MVFR) expected with the fropa during the afternoon. SSE winds 8-12kts, with occasional higher gusts to 20kts, will become more Srly after 00Z. /15/ 15 && .PRELIMINARY POINT TEMPS/POPS... SHV 62 71 35 53 / 70 30 0 0 MLU 62 74 35 51 / 80 90 10 0 DEQ 47 60 26 54 / 50 20 0 0 TXK 55 64 30 52 / 70 30 0 0 ELD 59 67 29 50 / 90 60 0 0 TYR 56 63 34 54 / 30 10 0 0 GGG 60 66 35 54 / 50 20 0 0 LFK 64 74 39 57 / 60 30 10 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 15/26
Hazardous weather outlook, Jan 8, 11:52 AM CST, 4 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1152 AM CST Sat Jan 8 2022 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-091800- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1152 AM CST Sat Jan 8 2022 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Thunderstorms are developing across our western zones and will spread across the Four State Region as the day continues. Rainfall amounts could be heavy at times in southwest and central Arkansas into the overnight with minor flooding possible. Otherwise, this needed rainfall will continue to increase in coverage and intensity with added heating this afternoon. Some isolated thunderstorms may become strong to severe later today and overnight with damaging winds, small hail, and a weak tornado or two possible, particularly in areas along and west of the I-49 corridor, as well as SW Arkansas. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Showers and thunderstorms will be ongoing early on Sunday for the ArkLaTex with still a marginal risk for a few strong to severe storms from Toledo Bend country on eastward to Natchitoches and Monroe. We will continue to see activity develop along and ahead of the cold front. Damaging winds and isolated tornado activity will remain the primary threats for our area into the afternoon. The rain will quickly clear out by around sunset with cold and dry air to start the new week. A weak upper low on approach may touch of some showers beyond midweek with the next cold front early in the weekend. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators and storm spotters may be needed today and tonight.
In the hours before
Special weather statement, Jan 8, 12:28 PM CST, 3 hours 48 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1228 PM CST Sat Jan 8 2022
TXZ150>153-081915-
Panola TX-Nacogdoches TX-Rusk TX-Shelby TX-
1228 PM CST Sat Jan 8 2022
...A strong thunderstorm will impact portions of Panola, southeastern
Rusk, northeastern Nacogdoches and northwestern Shelby Counties
through 115 PM CST...
At 1227 PM CST, Doppler radar was tracking a strong thunderstorm near
Garrison, or 13 miles northeast of Nacogdoches, moving northeast at
40 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Carthage, Tenaha, Timpson, Garrison, Beckville, Appleby, Gary City,
Front, Stockman, Deadwood, Dotson, Woods and Lawsonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3175 9465 3233 9441 3217 9404 3215 9404
3167 9446
TIME...MOT...LOC 1827Z 207DEG 37KT 3178 9452
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
44Special weather statement, Jan 8, 1:20 PM CST, 2 hours 56 minutes before
Special Weather Statement
National Weather Service Shreveport LA
120 PM CST Sat Jan 8 2022
ARZ060-061-082000-
Hempstead AR-Nevada AR-
120 PM CST Sat Jan 8 2022
...A strong thunderstorm will impact portions of southeastern
Hempstead and northern Nevada Counties through 200 PM CST...
At 120 PM CST, Doppler radar was tracking a strong thunderstorm near
Fulton, or 8 miles southwest of Hope, moving northeast at 55 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hope, Prescott, Emmet, Blevins, Perrytown, Fulton, Washington, McNab,
Oakhaven, Sutton and Boughton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3395 9337 3390 9330 3384 9329 3381 9319
3348 9368 3348 9371 3351 9375 3353 9374
3352 9376 3354 9379 3356 9379 3354 9380
3357 9383 3361 9382 3362 9386 3396 9357
3395 9353 3396 9347
TIME...MOT...LOC 1920Z 220DEG 47KT 3361 9371
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
44Special weather statement, Jan 8, 2:44 PM CST, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Shreveport LA
244 PM CST Sat Jan 8 2022
LAZ010-011-017-TXZ153-082130-
De Soto LA-Red River LA-Sabine LA-Shelby TX-
244 PM CST Sat Jan 8 2022
...A strong thunderstorm will impact portions of southeastern De
Soto, central Red River, northwestern Sabine Parishes in northwestern
Louisiana and east central Shelby Counties through 330 PM CST...
At 244 PM CST, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Converse, or 24 miles east of Center, moving
northeast at 50 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Coushatta, Converse, Oak Grove, Pleasant Hill, Huxley, Noble,
Edgefield, Carmel, Evelyn, Grand Bayou, Hanna, Pelican, Crichton,
Toledo Bend Reservoir North, Rambin and Armistead.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3167 9393 3222 9354 3204 9326 3192 9338
3192 9340 3193 9342 3191 9344 3187 9344
3156 9375
TIME...MOT...LOC 2044Z 215DEG 44KT 3168 9378
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
44Special weather statement, Jan 8, 3:23 PM CST, 53 minutes before
Special Weather Statement
National Weather Service Shreveport LA
323 PM CST Sat Jan 8 2022
ARZ061-071-072-082200-
Lafayette AR-Nevada AR-Columbia AR-
323 PM CST Sat Jan 8 2022
...A strong thunderstorm will impact portions of northeastern
Lafayette, southern Nevada and northwestern Columbia Counties through
400 PM CST...
At 323 PM CST, Doppler radar was tracking a strong thunderstorm near
Canfield, or near Lewisville, moving northeast at 50 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Stamps, Lewisville, Buckner, Rosston, Willisville, Bodcaw, Mount
Vernon, Cale, Lerch, Young, McKamie, Waterloo, Falcon, Mount Moriah,
Mars Hill and Laneburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3355 9311 3314 9356 3324 9371 3325 9370
3327 9372 3328 9371 3327 9370 3328 9368
3330 9369 3332 9367 3348 9356 3348 9348
3358 9348 3372 9337
TIME...MOT...LOC 2123Z 217DEG 45KT 3326 9359
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
44Special weather statement, Jan 8, 3:47 PM CST, 29 minutes before
Special Weather Statement
National Weather Service Shreveport LA
347 PM CST Sat Jan 8 2022
TXZ152-165-082215-
Angelina TX-Nacogdoches TX-
347 PM CST Sat Jan 8 2022
...A strong thunderstorm will impact portions of central Nacogdoches
and north central Angelina Counties through 415 PM CST...
At 347 PM CST, Doppler radar was tracking a strong thunderstorm near
Lufkin, moving northeast at 35 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Nacogdoches, Woden, Martinsville, Melrose, Appleby and Redland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3142 9479 3178 9462 3166 9440 3164 9439
3164 9438 3162 9436 3135 9463
TIME...MOT...LOC 2147Z 212DEG 31KT 3141 9471
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
20The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 9:59 AM CST | Special Weather Statement | SHV | Gregg, Smith | 31 min |
| Jan 8, 12:28 PM CST | Special Weather Statement | SHV | Panola | 47 min |
| Jan 8, 3:47 PM CST | Special Weather Statement | SHV | Nacogdoches | 28 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.